Excellent nonlinear codes from algebraic function fields
Stichtenoth, Henning and Xing, Chaoping P. (2005) Excellent nonlinear codes from algebraic function fields. IEEE Transactions On Information Theory, 51 (11). pp. 4044-4046. ISSN 0018-9448
Official URL: http://dx.doi.org/10.1109/TIT.2005.856977
The Gilbert-Varshamov (GV) bound for asymptotic families of codes over F/sub q/ has been improved by Tsfasman, Vla/spl breve/dut$80, and Zink (TVZ) in 1982, and only recently further improvements have been obtained by Xing, Elkies, and Niederreiter-O/spl uml/zbudak, by considering also nonlinear codes. These improvements involve higher derivations in function fields and are very computational. We give in this correspondence a much simpler proof for those improvements. Our construction of asymptotically good nonlinear codes is very similar to Goppa's construction of algebraic-geometry codes.
Repository Staff Only: item control page